MAUDE Adverse Event Report: CORPORATION STERIS CANADA AMSCO; AMSCO 2532 SINGLE-CHAMBER WASHER DISINFECTOR

CORPORATION STERIS CANADA AMSCO; AMSCO 2532 SINGLE-CHAMBER WASHER DISINFECTOR
Model Number 2532
Medical Device Problem Codes Overheating of Device (1437); Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A steris service technician arrived onsite to inspect the amsco 2532 single-chamber washer disinfector and identified evidence of debris near the drain screen.One of the unit's electrical contactors was also found damaged and stuck in a closed position.The purpose of the contactor is to provide power to the unit's heating elements.The contactor is activated several times throughout the duration of the cycle.As the contactor was stuck in the closed position, the drying components in the washer disinfector likely began to overheat subsequently causing the reported event.The technician replaced the contactor and the over-temperature switch, ran a test cycle, confirmed the unit to be operating properly, and returned it to service.The device history record for the unit subject of the reported event was reviewed and confirmed the unit was manufactured to specifications; no abnormalities were noted.A complaint review indicates this to be an isolated event.No additional issues have been reported.
 
Event or Problem Description
The user facility reported that during a decontamination cycle for their amsco 2532 single-chamber washer disinfector, "steam and smoke" were observed emitting from the unit.No report of injury.
 
Event or Problem Description
The user facility reported that their amsco 2532 single-chamber washer/disinfector displayed "alarm #12 sump overtemperature switch tripped" during a cycle and user facility personnel observed "steam and smoke" emitting from the washer.No report of injury.
 
Additional Manufacturer Narrative
A steris service technician was immediately dispatched to the user facility to inspect the washer.Contrary to the initial report, the technician learned that there was no steam or smoke observed by user facility personnel at the time of the event, but rather a "burning smell" was noticed.While onsite, the technician found that the sump heating contactor was damaged.During operation, the contactor is designed to close to energize the sump heater elements, and then open to de-energize the heater elements.The contactor is activated several times throughout the duration of the cycle.The observed damage indicates that the contactor was likely stuck in the closed position, preventing it from opening as intended.This allowed continuous electrical current to energize the heater elements, causing them to overheat and resulting in the reported event.As designed, the washer alarmed, the sump overtemperature switch tripped to de-energize the heater elements, and the cycle aborted.The amsco 2532 single-chamber washer/disinfector operator manual states the following to address this alarm (98): "general troubleshooting element contactor defective.Additional information 1.Contact steris." the amsco 2532 single-chamber washer/disinfector is designed with heat-resistant materials and is certified by intertek to international standard en/iec 61010-1, 3rd edition, safety requirements for electrical equipment for measurement, control, and laboratory use, part 1: general requirements, en/iec 61326-1, 2005, electrical equipment for measurement, control and laboratory use - emc requirements, part 1: general requirements, and en/iec 61010-2-040, 2005, safety requirements for electrical equipment for measurement, control, and laboratory use part 2-040: particular requirements for sterilizers and washer-disinfectors used to treat medical materials.Although unlikely, a thermal event would not be expected to spread due to the heat-resistance of the surrounding materials.This washer was installed in 2024, making it approximately nine months old and had run approximately 1,136 cycles at the time of the event.It is expected that the washer runs an average of 1,000 cycles per year.To address the issue, the technician replaced the necessary components, tested the washer, confirmed it to be operating according to specifications, and returned it to service.No additional issues have been reported.

Brand Name
AMSCO
Common Device Name
AMSCO 2532 SINGLE-CHAMBER WASHER DISINFECTOR
Manufacturer (Section D)
CORPORATION STERIS CANADA
490 boulevard armand-paris
quebec, G1C 8 A3
CA  G1C 8A3
Manufacturer (Section G)
CORPORATION STERIS CANADA
490 boulevard armand-paris
quebec, G1C 8 A3
CA   G1C 8A3
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key21437015
Report Number9680353-2025-00007
Device Sequence Number17233322
Product Code MEC
UDI-Device Identifier00724995192846
UDI-Public(01)00724995192846(11)240123
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2532
Device Catalogue NumberFH120109
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/21/2025
Supplement Report FDA Received Date01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown